Journal of Mathematical Fluid Mechanics

, Volume 2, Issue 3, pp 219–266

Global Existence of Weak Solutions for Viscous Incompressible Flows around a Moving Rigid Body in Three Dimensions

  • M. D. Gunzburger
  • H.-C. Lee
  • G. A. Seregin

DOI: 10.1007/PL00000954

Cite this article as:
Gunzburger, M., Lee, HC. & Seregin, G. J. math. fluid mech. (2000) 2: 219. doi:10.1007/PL00000954

Abstract.

We study the motion of a rigid body of arbitrary shape immersed in a viscous incompressible fluid in a bounded, three-dimensional domain. The motion of the rigid body is caused by the action of given forces exerted on the fluid and on the rigid body. For this problem, we prove the global existence of weak solutions.

Keywords. Navier—Stokes equations, rigid body motions.

Copyright information

© Birkhäuser Verlag, Basel, 2000

Authors and Affiliations

  • M. D. Gunzburger
    • 1
  • H.-C. Lee
    • 2
  • G. A. Seregin
    • 3
  1. 1.Department of Mathematics, Iowa State University, Ames IA 50011, USA, e-mail: gunzburg@iastate.edu US
  2. 2.Department of Mathematics, Ajou University, Suwon 442-749, Korea, e-mail: hclee@minmax.ajou.ac.kr KR
  3. 3.V. A. Steklov Institute of Mathematics, St.-Petersburg Department, Fontanka 27, 191011 St.-Petersburg, Russia, e-mail: seregin@pdmi.ras.ru RU